MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOMTM 21 CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOMTM 21 CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG13160-0615-1S
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during the case, while navigating phenom21 through navien, the phenom broke distally 8 cm from the start of catheter in the proximal section.There was friction or difficulty during injection.There was no force applied during delivery or removal.There was no vasospasm.The catheter was not stuck inside the guide catheter and there was no surgical or medicinal intervention required.  no patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment mechanical thrombectomy.It was noted the patient's vessel tortuosity was moderate.The access vessel was the internal carotid artery with a diameter of 4.2mm.
 
Additional Manufacturer Narrative
Product analysis: ¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the phenom 21 catheter was returned for analysis within a shipping box, within an opened phenom 21 outer carton, and within a dispenser coil.¿ visual inspection/damage location details: the phenom 21 catheter was returned separated into two segments at ~30.7cm from the proximal end of hub, ~137.4cm from the distal tip.When compared to the product drawing all segments of the phenom 21 catheter were returned.The tubing material of the separated end exhibited with jagged edges and stretching with the inner wire protruding from within.The phenom 21 catheter hub was found in good condition.Aside from the catheter separation no other damages were found with the phenom 21 catheter body or distal tip.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information the customer¿s ¿catheter resistance¿ report could not be confirmed.However, the customer¿s ¿catheter separation/break¿ report was confirmed.It is likely the catheter separation occurred when the phenom 21 catheter was advanced/retrieved against resistance.The separated ends of the phenom 21 catheter exhibited with plastic deformation which indicates the catheter separated as the tensile strength of the tubing material was exceeded.However, the cause for the separation could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOMTM 21 CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13653873
Report Number2029214-2022-00337
Device Sequence Number2519075
Product Code KRA
UDI-Device Identifier00847536041844
UDI-Public00847536041844
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot NumberJA21-051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale